Alert archive / Missouri / Heat Advisories in 2011

Heat Advisory 1, NWS St. Louis, MO

June 4, 2011Saint Charles County, Saint Louis County, City of Saint Louis, Missouri; Madison County, Saint Clair County, Illinois

NWS St. Louis, MO issued this heat advisory at Jun 4, 2011, 3:45 AM CDT for Saint Charles County, Saint Louis County, City of Saint Louis, Missouri; Madison County, Saint Clair County, Illinois. It took effect at Jun 4, 2011, 1:00 PM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jun 4, 2011, 3:45 AM CDT (08:45 UTC)
In effect from
Jun 4, 2011, 1:00 PM CDT
Expired
Jun 8, 2011, 7:00 PM CDT
In force
4 days
Issued by
NWS St. Louis, MO

Counties Madison County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2170 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1637 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

198 
WWUS73 KLSX 040845
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
345 AM CDT SAT JUN 4 2011

ILZ100-101-MOZ061-063-064-042230-
/O.NEW.KLSX.HT.Y.0001.110604T1800Z-110608T0000Z/
MADISON IL-ST. CLAIR IL-ST. CHARLES MO-ST. LOUIS MO-
ST. LOUIS CITY MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...
ST CHARLES...ST LOUIS
345 AM CDT SAT JUN 4 2011

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT TUESDAY. 

* TIMING...HIGH HEAT INDEX VALUES CAN BE EXPECTED EACH AFTERNOON
  FROM TODAY THROUGH TUESDAY.

* HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES AROUND 100 DEGREES
  CAN BE EXPECTED.

* IMPACTS...THE EFFECTS OF HEAT ARE CUMULATIVE. SEVERAL DAYS OF
  HEAT INDEX VALUES AROUND 100 ARE JUST AS DANGEROUS AS ONE OR TWO
  DAYS WITH MORE EXTREME HEAT. HEAT RELATED ILLNESSES ARE A REAL
  THREAT ESPECIALLY FOR SMALL CHILDREN...THE ELDERLY...AND OTHER
  PEOPLE WITH PREEXISTING HEALTH CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY IS ISSUED WHEN HIGH TEMPERATURE AND HUMIDITY
LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS 100 DEGREES OR
GREATER FOR FOUR OR MORE CONSECUTIVE DAYS. PEOPLE IN THE ADVISORY
AREA ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN POORLY
VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO
STAY IN AN AIR CONDITIONED ENVIRONMENT. 

PEOPLE IN THE ST. LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER ST. LOUIS AT
800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1.
YOU CAN ALSO CALL COOL DOWN ST. LOUIS AT 314-241-7668.

&&

$$

CARNEY
10 follow-up statements
007 
WWUS73 KLSX 042049
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
349 PM CDT SAT JUN 4 2011

ILZ100-101-MOZ061-063-064-051000-
/O.EXT.KLSX.HT.Y.0001.000000T0000Z-110609T0000Z/
MADISON IL-ST. CLAIR IL-ST. CHARLES MO-ST. LOUIS MO-
ST. LOUIS CITY MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...
ST CHARLES...ST LOUIS
349 PM CDT SAT JUN 4 2011

...HEAT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

THE HEAT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT WEDNESDAY. 

* TIMING...HIGH HEAT INDEX VALUES CAN BE EXPECTED EACH AFTERNOON
  FROM SUNDAY THROUGH WEDNESDAY.

* HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES AROUND 100 
  DEGREES CAN BE EXPECTED. 

* IMPACTS...THE EFFECTS OF HEAT ARE CUMULATIVE. SEVERAL DAYS OF 
  HEAT INDEX VALUES AROUND 100 ARE JUST AS DANGEROUS AS ONE OR 
  TWO DAYS WITH MORE EXTREME HEAT. HEAT RELATED ILLNESSES ARE A 
  REAL THREAT ESPECIALLY FOR SMALL CHILDREN...THE ELDERLY...AND 
  OTHER PEOPLE WITH PREEXISTING HEALTH CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY IS ISSUED WHEN HIGH TEMPERATURE AND HUMIDITY
LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS 100 DEGREES OR
GREATER FOR FOUR OR MORE CONSECUTIVE DAYS. PEOPLE IN THE ADVISORY
AREA ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN
POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND
AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT.

PEOPLE IN THE ST. LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER ST. LOUIS AT
800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1.
YOU CAN ALSO CALL COOL DOWN ST. LOUIS AT 314-241-7668.

&&

$$

GKS
952 
WWUS73 KLSX 050912
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
412 AM CDT SUN JUN 5 2011

ILZ100-101-MOZ061-063-064-052300-
/O.CON.KLSX.HT.Y.0001.000000T0000Z-110609T0000Z/
MADISON IL-ST. CLAIR IL-ST. CHARLES MO-ST. LOUIS MO-
ST. LOUIS CITY MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...
ST CHARLES...ST LOUIS
412 AM CDT SUN JUN 5 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. 

* TIMING...HIGH HEAT INDEX VALUES CAN BE EXPECTED EACH AFTERNOON THROUGH
  WEDNESDAY.

* HEAT INDEX VALUES...HEAT INDEX VALUES TODAY WILL BE IN THE
  MIDDLE 90S...HOWEVER MAXIMUM HEAT INDEX VALUES AROUND 100
  DEGREES CAN BE EXPECTED FROM MONDAY THROUGH WEDNESDAY.

* IMPACTS...THE EFFECTS OF HEAT ARE CUMULATIVE. SEVERAL DAYS OF 
  HEAT INDEX VALUES AROUND 100 ARE JUST AS DANGEROUS AS ONE OR 
  TWO DAYS WITH MORE EXTREME HEAT. HEAT RELATED ILLNESSES ARE A 
  REAL THREAT ESPECIALLY FOR SMALL CHILDREN...THE ELDERLY...AND 
  OTHER PEOPLE WITH PREEXISTING HEALTH CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY IS ISSUED WHEN HIGH TEMPERATURE AND HUMIDITY
LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS 100 DEGREES OR
GREATER FOR FOUR OR MORE CONSECUTIVE DAYS. PEOPLE IN THE ADVISORY
AREA ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN
POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND
AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT.

PEOPLE IN THE ST. LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER ST. LOUIS AT
800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1.
YOU CAN ALSO CALL COOL DOWN ST. LOUIS AT 314-241-7668.

&&

$$

GLASS
857 
WWUS73 KLSX 052028
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
328 PM CDT SUN JUN 5 2011

ILZ100-101-MOZ061-063-064-061000-
/O.CON.KLSX.HT.Y.0001.000000T0000Z-110609T0000Z/
MADISON IL-ST. CLAIR IL-ST. CHARLES MO-ST. LOUIS MO-
ST. LOUIS CITY MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...
ST CHARLES...ST LOUIS
328 PM CDT SUN JUN 5 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. 

* TIMING...HIGH HEAT INDEX VALUES CAN BE EXPECTED EACH AFTERNOON 
  THROUGH WEDNESDAY. 

* HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES AROUND 100
  DEGREES CAN BE EXPECTED FROM MONDAY THROUGH WEDNESDAY.

* IMPACTS...THE EFFECTS OF HEAT ARE CUMULATIVE. SEVERAL DAYS OF 
  HEAT INDEX VALUES AROUND 100 ARE JUST AS DANGEROUS AS ONE OR 
  TWO DAYS WITH MORE EXTREME HEAT. HEAT RELATED ILLNESSES ARE A 
  REAL THREAT ESPECIALLY FOR SMALL CHILDREN...THE ELDERLY...AND 
  OTHER PEOPLE WITH PREEXISTING HEALTH CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY IS ISSUED WHEN HIGH TEMPERATURE AND HUMIDITY
LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS 100 DEGREES OR
GREATER FOR FOUR OR MORE CONSECUTIVE DAYS. PEOPLE IN THE ADVISORY
AREA ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN
POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND
AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT.

PEOPLE IN THE ST. LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER ST. LOUIS AT
800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1.
YOU CAN ALSO CALL COOL DOWN ST. LOUIS AT 314-241-7668.

&&

$$

GKS
323 
WWUS73 KLSX 060849
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
349 AM CDT MON JUN 6 2011

ILZ100-101-MOZ061-063-064-062200-
/O.CON.KLSX.HT.Y.0001.000000T0000Z-110609T0000Z/
MADISON IL-ST. CLAIR IL-ST. CHARLES MO-ST. LOUIS MO-
ST. LOUIS CITY MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...
ST CHARLES...ST LOUIS
349 AM CDT MON JUN 6 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. 

* TIMING...HIGH HEAT INDEX VALUES CAN BE EXPECTED EACH AFTERNOON 
  THROUGH WEDNESDAY. 

* HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES AROUND 100 
  DEGREES CAN BE EXPECTED TODAY THROUGH WEDNESDAY. 

* IMPACTS...THE EFFECTS OF HEAT ARE CUMULATIVE. SEVERAL DAYS OF 
  HEAT INDEX VALUES AROUND 100 ARE JUST AS DANGEROUS AS ONE OR 
  TWO DAYS WITH MORE EXTREME HEAT. HEAT RELATED ILLNESSES ARE A 
  REAL THREAT ESPECIALLY FOR SMALL CHILDREN...THE ELDERLY...AND 
  OTHER PEOPLE WITH PREEXISTING HEALTH CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY IS ISSUED WHEN HIGH TEMPERATURE AND HUMIDITY
LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS 100 DEGREES OR
GREATER FOR FOUR OR MORE CONSECUTIVE DAYS. PEOPLE IN THE ADVISORY
AREA ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN
POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND
AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT.

PEOPLE IN THE ST. LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER ST. LOUIS AT
800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1.
YOU CAN ALSO CALL COOL DOWN ST. LOUIS AT 314-241-7668.

&&

$$

CARNEY
772 
WWUS73 KLSX 062019
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
319 PM CDT MON JUN 6 2011

ILZ100-101-MOZ061-063-064-071000-
/O.CON.KLSX.HT.Y.0001.000000T0000Z-110609T0000Z/
MADISON IL-ST. CLAIR IL-ST. CHARLES MO-ST. LOUIS MO-
ST. LOUIS CITY MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...
ST CHARLES...ST LOUIS
319 PM CDT MON JUN 6 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. 

* TIMING...HIGH HEAT INDEX VALUES CAN BE EXPECTED EACH AFTERNOON 
  THROUGH WEDNESDAY. 

* HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES AROUND 100 DEGREES
  CAN BE EXPECTED THROUGH WEDNESDAY.

* IMPACTS...THE EFFECTS OF HEAT ARE CUMULATIVE. SEVERAL DAYS OF 
  HEAT INDEX VALUES AROUND 100 ARE JUST AS DANGEROUS AS ONE OR 
  TWO DAYS WITH MORE EXTREME HEAT. HEAT RELATED ILLNESSES ARE A 
  REAL THREAT ESPECIALLY FOR SMALL CHILDREN...THE ELDERLY...AND 
  OTHER PEOPLE WITH PREEXISTING HEALTH CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY IS ISSUED WHEN HIGH TEMPERATURE AND HUMIDITY
LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS 100 DEGREES OR
GREATER FOR FOUR OR MORE CONSECUTIVE DAYS. PEOPLE IN THE ADVISORY
AREA ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN
POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND
AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT.

PEOPLE IN THE ST. LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER ST. LOUIS AT
800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1.
YOU CAN ALSO CALL COOL DOWN ST. LOUIS AT 314-241-7668.

&&

$$

GKS
549 
WWUS73 KLSX 070916
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
416 AM CDT TUE JUN 7 2011

ILZ100-101-MOZ061-063-064-072130-
/O.CON.KLSX.HT.Y.0001.000000T0000Z-110609T0000Z/
MADISON IL-ST. CLAIR IL-ST. CHARLES MO-ST. LOUIS MO-
ST. LOUIS CITY MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...
ST CHARLES...ST LOUIS
416 AM CDT TUE JUN 7 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. 

* TIMING...HIGH HEAT INDEX VALUES CAN BE EXPECTED THIS AFTERNOON
  AND AGAIN WEDNESDAY AFTERNOON.

* HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES AROUND 100 
  DEGREES CAN BE EXPECTED THROUGH WEDNESDAY. 

* IMPACTS...THE EFFECTS OF HEAT ARE CUMULATIVE. SEVERAL DAYS OF 
  HEAT INDEX VALUES AROUND 100 ARE JUST AS DANGEROUS AS ONE OR 
  TWO DAYS WITH MORE EXTREME HEAT. HEAT RELATED ILLNESSES ARE A 
  REAL THREAT ESPECIALLY FOR SMALL CHILDREN...THE ELDERLY...AND 
  OTHER PEOPLE WITH PREEXISTING HEALTH CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY IS ISSUED WHEN HIGH TEMPERATURE AND HUMIDITY
LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS 100 DEGREES OR
GREATER FOR FOUR OR MORE CONSECUTIVE DAYS. PEOPLE IN THE ADVISORY
AREA ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN
POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND
AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT.

PEOPLE IN THE ST. LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER ST. LOUIS AT
800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1.
YOU CAN ALSO CALL COOL DOWN ST. LOUIS AT 314-241-7668.

&&

$$

GLASS
310 
WWUS73 KLSX 071927
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
227 PM CDT TUE JUN 7 2011

ILZ100-101-MOZ061-063-064-081000-
/O.CON.KLSX.HT.Y.0001.000000T0000Z-110609T0000Z/
MADISON IL-ST. CLAIR IL-ST. CHARLES MO-ST. LOUIS MO-
ST. LOUIS CITY MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...
ST CHARLES...ST LOUIS
227 PM CDT TUE JUN 7 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. 

* TIMING...HIGH HEAT INDEX VALUES CAN BE EXPECTED THROUGH
  WEDNESDAY AFTERNOON.

* HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES AROUND 100 
  DEGREES CAN BE EXPECTED THROUGH WEDNESDAY. 

* IMPACTS...THE EFFECTS OF HEAT ARE CUMULATIVE. SEVERAL DAYS OF 
  HEAT INDEX VALUES AROUND 100 ARE JUST AS DANGEROUS AS ONE OR 
  TWO DAYS WITH MORE EXTREME HEAT. HEAT RELATED ILLNESSES ARE A 
  REAL THREAT ESPECIALLY FOR SMALL CHILDREN...THE ELDERLY...AND 
  OTHER PEOPLE WITH PREEXISTING HEALTH CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY IS ISSUED WHEN HIGH TEMPERATURE AND HUMIDITY
LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS 100 DEGREES OR
GREATER FOR FOUR OR MORE CONSECUTIVE DAYS. PEOPLE IN THE ADVISORY
AREA ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN
POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND
AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT.

PEOPLE IN THE ST. LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER ST. LOUIS AT
800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1.
YOU CAN ALSO CALL COOL DOWN ST. LOUIS AT 314-241-7668.

&&

$$

GKS
198 
WWUS73 KLSX 080855
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
355 AM CDT WED JUN 8 2011

ILZ100-101-MOZ061-063-064-082200-
/O.CON.KLSX.HT.Y.0001.000000T0000Z-110609T0000Z/
MADISON IL-ST. CLAIR IL-ST. CHARLES MO-ST. LOUIS MO-
ST. LOUIS CITY MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...
ST CHARLES...ST LOUIS
355 AM CDT WED JUN 8 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...HEAT INDEX VALUES WILL RISE TO AROUND 100 DEGREES BY
  EARLY THIS AFTERNOON AND WILL REMAIN AROUND 100 DEGREES UNTIL
  EARLY EVENING.

* HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES OF AROUND 100
  DEGREES CAN BE EXPECTED.

* IMPACTS...THE EFFECTS OF HEAT ARE CUMULATIVE. SEVERAL DAYS OF 
  HEAT INDEX VALUES AROUND 100 ARE JUST AS DANGEROUS AS ONE OR 
  TWO DAYS WITH MORE EXTREME HEAT. HEAT RELATED ILLNESSES ARE A 
  REAL THREAT ESPECIALLY FOR SMALL CHILDREN...THE ELDERLY...AND 
  OTHER PEOPLE WITH PREEXISTING HEALTH CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY IS ISSUED WHEN HIGH TEMPERATURE AND HUMIDITY
LEVELS ARE EXPECTED TO MAKE IT FEEL LIKE IT IS 100 DEGREES OR
GREATER FOR FOUR OR MORE CONSECUTIVE DAYS. PEOPLE IN THE ADVISORY
AREA ARE ADVISED TO AVOID PROLONGED WORK IN THE SUN...OR IN
POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND
AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT.

PEOPLE IN THE ST. LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER ST. LOUIS AT
800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1.
YOU CAN ALSO CALL COOL DOWN ST. LOUIS AT 314-241-7668.

&&

$$

CARNEY
874 
WWUS73 KLSX 081735
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
1235 PM CDT WED JUN 8 2011

ILZ100-101-MOZ061-063-064-090000-
/O.CON.KLSX.HT.Y.0001.000000T0000Z-110609T0000Z/
MADISON IL-ST. CLAIR IL-ST. CHARLES MO-ST. LOUIS MO-
ST. LOUIS CITY MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...
ST CHARLES...ST LOUIS
1235 PM CDT WED JUN 8 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...HEAT INDEX VALUES WILL CONTINUE TO BE DANGEROUSLY HOT
  INTO EARLY EVENING.

* HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES OF AROUND 103
  DEGREES ARE EXPECTED...ESPECIALLY IN AND CLOSE TO THE CITY OF ST.
  LOUIS.

* IMPACTS...THE EFFECTS OF HEAT ARE CUMULATIVE. SEVERAL DAYS OF 
  HEAT INDEX VALUES AROUND 100 ARE JUST AS DANGEROUS AS ONE OR 
  TWO DAYS WITH MORE EXTREME HEAT. HEAT RELATED ILLNESSES ARE A 
  REAL THREAT ESPECIALLY FOR SMALL CHILDREN...THE ELDERLY...AND 
  OTHER PEOPLE WITH PREEXISTING HEALTH CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY. CALL 9-1-1 IMMEDIATELY.

PEOPLE IN THE ST. LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER ST. LOUIS AT
800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1.
YOU CAN ALSO CALL COOL DOWN ST. LOUIS AT 314-241-7668.

&&

$$

BRITT
328 
WWUS73 KLSX 090000
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
700 PM CDT WED JUN 8 2011


ILZ100-101-MOZ061-063-064-090100-
/O.EXP.KLSX.HT.Y.0001.000000T0000Z-110609T0000Z/
MADISON IL-ST. CLAIR IL-ST. CHARLES MO-ST. LOUIS MO-
ST. LOUIS CITY MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...
ST CHARLES...ST LOUIS
700 PM CDT WED JUN 8 2011

...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

TEMPERATURES WILL BEGIN TO MODERATE A BIT OVER THE NEXT SEVERAL DAYS AS
A COLD FRONT SLOWLY SINKS SOUTHWARD INTO FORECAST AREA...SO THE HEAT
ADVISORY WILL BE ALLOWED TO EXPIRE. HIGH TEMPERATURES ON THURSDAY WILL
STILL BE IN THE LOW TO MID 90S IN THE ST. LOUIS METRO AREA...BUT
HEAT INDICIES WILL BE BELOW 100 DEGREES. BY SATURDAY AND SUNDAY...HIGH
TEMPERATURES WILL BE IN THE MID TO UPPER 80S.

$$

BYRD

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Jun 4, 3:23 AM CDT, 22 minutes earlier.

Area forecast discussion, Jun 4, 3:23 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
323 AM CDT SAT JUN 4 2011

.DISCUSSION...
/310 AM CDT SAT JUN 4 2011/

THE LARGE UPPER HIGH CURRENTLY CENTERED IN SE MO WILL RETROGRADE
INTO THE SOUTHERN PLAINS OVER THE NEXT SEVERAL DAYS AS HEIGHTS
DECREASE ALOFT ACROSS THE MIDDLE AND UPPER MS VALLEY AND NWLY FLOW
DEVELOPS. THIS WILL ALLOW THE COLD FRONT NOW STRETCHING FROM WI
INTO SW IA AND NRN KS TO MEANDER INTO THE AREA AND PROVIDE
THUNDERSTORM CHANCES TO PORTIONS OF THE AREA. THE MAIN STORY
HOWEVER WILL CONTINUE TO BE HEAT.

MODEL SOLUTIONS FROM THE 00Z CYCLE ARE NOT AS BULLISH WITH THE
SOUTHWARD PENETRATION OF THIS FRONT AS THEY WERE 24 HOURS AGO AND
THIS TRANSLATES INTO GREATER LONGEVITY OF THE HEAT. THE FRONT IS
ONLY FORECAST TO BE IN THE VICINITY OF THE MO/IA BORDER AT 00Z
TONIGHT. WEST SOUTHWESTERLY LOW LEVEL FLOW AND A PROMINENT THERMAL
RIDGE IS A FAVORABLE PATTERN FOR SOME OF THE WARMEST TEMPERATURES
AND I THINK HIGHS TODAY WILL BE A TAD WARMER IN MOST LOCATIONS
THAN YESTERDAY...ONCE AGAIN AT OR NEAR RECORD LEVELS IN SPOTS. DEW
POINTS SHOULD EXHIBIT THE SAME GENERAL TRENDS WITH A RISE THROUGH
MIDDAY THEN DECREASE DURING MID-LATE AFTERNOON AS MIXING DEEPENS.
MAX AFTERNOON HEAT INDICES WILL BE AROUND 100 DEGREES IN THE ST
LOUIS METRO AREA. AFTERNOON AND EARLY EVENING CAPE VALUES WILL
EXCEED 3000 J/KG IN THE VICINITY OF THE FRONT WITH LITTLE CIN BUT
ONLY WEAK FRONTAL FORCING. THIS WOULD SUPPORT THE POTENTIAL FOR
SCATTERED THUNDERSTORMS ACROSS NE MO INTO WEST CENTRAL IL.

I'M NOT REALLY SURE WHERE THE FRONT WILL ACTUALLY RESIDE AFTER
THIS EVENING. THE GFS NEVER BRINGS THE FRONT MUCH SOUTH OF THE MO/IA
BORDER WHILE THE NAM SAGS IT TO A POSITION FROM NORTH CENTRAL MO
TO JUST NORTH OF ST LOUIS INTO SOUTH CENTRAL IL BY SUNDAY
EVENING...THEN RETREATS IT NORTHWARD ON MONDAY. I HAVE USED THE
SOUTHERN-MOST POSITION OF THE NAM TO DICTATE THE POPS FOR THE
FORECAST. COVERAGE SHOULD RANGE FROM ISOLATED-SCATTERED IN THE
VICINITY OF THE FRONT. WELL ABOVE NORMAL LEVELS OF HEAT WILL
PERSIST SOUTH OF THE FRONT WITH H85 TEMPS AVERAGING +22 DEGC. WITH
IT NOW APPEARING THAT THE FRONT WILL NEVER PUSH SOUTH OF THE ST
LOUIS METRO AREA...I HAVE BOOSTED THE HIGHS A BIT WITH READINGS IN
THE MID-UPPER 90S INTO EARLY NEXT WEEK AND MAX AFTERNOON HEAT
INDEX VALUES AROUND 100. GIVEN THESE READINGS I HAVE DECIDED TO
ISSUE A HEAT ADVISORY FOR THE METRO AREA...NOT FOR EXTREME HEAT
VALUES ANY ONE DAY...BUT RATHER FOR THE LONGEVITY OF THE HEAT
WHICH IS NOW FORECAST TO PERSIST 4-5 DAYS. THESE CUMULATIVE
EFFECTS HAVE BEEN SHOWN TO BE A BIG CONTRIBUTOR TO HEAT RELATED
ILLNESSES.

GLASS

&&

.AVIATION...
/1137 PM CDT FRI JUN 3 2011/

A QUICK GLANCE AT THE INCOMING 00Z NAM CYCLE IS INDICATING GOOD
CONTINUITY WITH PREVIOUS SOLUTIONS.  AREA WILL REMAIN WELL
ENTRENCHED IN THE WARM SECTOR THE REST OF TONIGHT AND INTO MOST OF
THE DAY SATURDAY...WITH A BIT OF HAZE IN A FEW SPOTS LATE TONIGHT
AND EARLY SATURDAY MORNING AS THE PRIMARY AVIATION CONCERN.
THUNDERSTORM THREAT SHOULD RETURN LATE SATURDAY AFTERNOON/NIGHT AS
COLD FRONT CURRENTLY EXTENDING FROM W KS TO SE MN BEGINS TO APPROACH
AND POSSIBLY MOVE INTO SECTIONS OF THE FORECAST AREA.  SWD MOVEMENT
OF THIS FRONT/BOUNDARY WILL PROBABLY BE CONTROLLED AS MUCH BY
CONVECTIVE TRENDS DURING THE AFTERNOON/EVENING AS BY FALLING HEIGHTS
AS THE UPPER RIDGE IS SUPPRESSED.  STILL TOO EARLY TO PIN DOWN
SPECIFIC CONVECTIVE TRENDS...BUT WITH BOUNDARY APPROACHING HAVE
HIGHLIGHTED TSRA THREAT WITH CB CLOUD GROUP IN UIN BY EARLY
EVENING.   ELSEWHERE...THREAT OF CONVECTION WILL BE AFTER THIS TIME
PERIOD IF MODEL CONSENSUS IS CORRECT WITH THE FRONTAL POSITION.

SPECIFICS FOR KSTL...WITH RELATIVELY HIGH DEWPOINTS LINGERING OVER
THE AREA...AND SEEING A SUBTLE DIP IN VSBYS AT A FEW SPOTS THE LAST
COUPLE HOURS...HAVE ADDED A BIT OF MVFR VSBYS IN HAZE DURING THE
PREDAWN HOURS.  OTHERWISE...VFR CONDITIONS WILL DOMINATE FOR THE
NEXT 12-18 HOURS AS STL AREA REMAINS WELL IN THE WARM SECTOR.
LATEST AVAILABLE 00Z GUIDANCE IS STILL SUGGESTING AFOREMENTIONED
BOUNDARY WILL REMAIN WELL N OF STL EVEN INTO MUCH OF SATURDAY
NIGHT...SO HAVE CONTINUED WITH DRY FORECAST FOR NOW.

TRUETT

&&

.CLIMATE...
RECORD HIGH TEMPERATURES FOR JUNE 3 AND 4.

          JUNE 3              JUNE 4

KSTL     96(1895,1911,2011)   97(1911)
KCOU     97(1911)             97(1911)
KUIN     99(1934)             98(1934)

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT TUESDAY FOR
     ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO.

IL...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT TUESDAY FOR
     MADISON IL-ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, Jun 3, 4:11 PM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
411 PM CDT FRI JUN 3 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
411 PM CDT FRI JUN 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON AND
SATURDAY NIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS. A FEW STORMS MAY BECOME SEVERE...CAPABLE OF DAMAGING
WINDS AND LARGE HAIL.

THERE IS A CHANCE OF THUNDERSTORMS OVER PORTIONS OF NORTHEAST AND
EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST
ILLINOIS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

GKS

Nearby

Heat Advisories in Missouri, 2011Heat Advisories in Illinois, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.